Actemra drug-induced liver injuries, which can be serious, life-threatening, or even fatal. This is according the Canadian drug regulatory agency, Health Canada, which issued this Dear Healthcare Professional Letter, “Important Safety Information on ACTEMRA ® (tocilizumab) – Risk of Hepatotoxicity”, on May 21, 2019.
From this Health Canada document we get the following:
Eight cases of ACTEMRA-related moderate to severe [drug-induced liver injury (DILI)] were identified. These events occurred between 2 weeks to more than 5 years after initiation of [Actemra (tocilizumab)] with median latency of 98 days. Two of these 8 cases required liver transplantation.
As background, Actemra is a prescription medicine used to treat:
- adults with moderate to severe rheumatoid arthritis;
- adults with giant cell arteritis, an inflammation in the arteries, especially the ones in the temples; and,
- children older than 2 years with certain types of arthritis.
We will watch to see whether the FDA issues a similar drug safety warning about Actemra-related liver injury and mandates a drug label change here in the US.[View article at original source]